Alert archive / Idaho / Wind Advisories in 2016

Wind Advisory 26, NWS Pocatello, ID

October 14, 2016

NWS Pocatello, ID issued this wind advisory at Oct 14, 2016, 3:17 AM MDT. It took effect at Oct 14, 2016, 12:00 PM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 14, 2016, 3:17 AM MDT (09:17 UTC)
In effect from
Oct 14, 2016, 12:00 PM MDT
Expired
Oct 14, 2016, 6:00 PM MDT
In force
6 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

314 
WWUS75 KPIH 140917
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
317 AM MDT FRI OCT 14 2016


IDZ020-150000-
/O.NEW.KPIH.WI.Y.0026.161014T1800Z-161015T0000Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG
317 AM MDT FRI OCT 14 2016

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
EVENING. 

* IMPACTS/TIMING...NOON UNTIL 6 PM MDT THIS EVENING. STRONG CROSS
  WINDS ON STATE ROUTE 33 THROUGH MUD LAKE AND US ROUTES 20 AND 26
  THROUGH ATOMIC CITY. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. 

* LOCATIONS...THE ARCO DESERT AREA FROM CRATERS OF THE MOON
  NATIONAL MONUMENT TO ROBERTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
2 follow-up statements
795 
WWUS75 KPIH 141805
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1205 PM MDT FRI OCT 14 2016

IDZ021-150000-
/O.EXB.KPIH.WI.Y.0026.161014T1805Z-161015T0000Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITY OF...POCATELLO
1205 PM MDT FRI OCT 14 2016

...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* IMPACTS/TIMING...UNTIL 6 PM MDT THIS EVENINGY.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* LOCATIONS...ALONG THE I-86 CORRIDOR...POCATELLO/CHUBBUCK...
  ABERDEEN...AMERICAN FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

IDZ020-150000-
/O.CON.KPIH.WI.Y.0026.000000T0000Z-161015T0000Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG
1205 PM MDT FRI OCT 14 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* IMPACTS/TIMING...UNTIL 6 PM MDT THIS EVENING. STRONG CROSS
  WINDS ON STATE ROUTE 33 THROUGH MUD LAKE AND US ROUTES 20 AND 26
  THROUGH ATOMIC CITY.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* LOCATIONS...THE ARCO DESERT AREA FROM CRATERS OF THE MOON 
  NATIONAL MONUMENT TO ROBERTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
888 
WWUS75 KPIH 150006
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
606 PM MDT FRI OCT 14 2016

IDZ020-021-150115-
/O.EXP.KPIH.WI.Y.0026.000000T0000Z-161015T0000Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...POCATELLO
606 PM MDT FRI OCT 14 2016

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE WEAKENED FOR THE NIGHT. THEREFORE THE WIND ADVISORY WAS
ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 14, 3:10 AM MDT, 7 minutes earlier.

Area forecast discussion, Oct 14, 3:10 AM MDT, 7 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
310 AM MDT FRI OCT 14 2016

.SHORT TERM...Today through Saturday morning. WV imagery this
morning depicts an upper low just off the Washington coast with
dry air just beginning to push inland along a jet core of 150kts.
Impressive moisture transport is occurring over the Great Basin
into South Idaho today will result in our first round of
rain/mountain snow. Snow levels will be around 7500-8000 ft over
the Central Mountains. Twenty-four hour snow totals for the
Sawtooth Mountains will be in the 8 to 12 inch range--the heaviest
being above 8500 ft and may impact the pass at Galena Summit. The
first wave of this fall storm should subside Saturday morning.
Hinsberger

.LONG TERM...Saturday afternoon through next Friday. The second
wave will lift around the parent upper low from about 40N and
reach the Pac NW Saturday night. This may be a more prolonged
atmospheric river event that imparts greater precipitation amounts
over the area. Our 2-day totals for Saturday night through Tuesday
morning puts the Central Mountains in the 1 to 2 foot range for
snowfall. Snow levels will lower to around 6500 ft as a cold front
pushes across the area, but will also see precipitation intensity
taper off as it passes. GFS guidance suggests the strongest winds
to be associated with the cold front on Monday with MEX guidance
at 37kts sustained. Drier conditions will be back in the forecast
after mid-week thanks to an amplifying ridge. Hinsberger

&&

.AVIATION...Strong southwest winds 25 to 35 kts expected today in
the upper Snake Plain between 18-24Z. This will likely include winds
23-25 kts sustained at KIDA. Rain and some embedded showers
will spread across SE Idaho today. KSUN will be the first with MVFR
ceilings by 15Z, and the remaining TAF sites dropping between 18 and
20Z. Some clearing expected on the back side beginning with KSUN
around 03Z. The second round of precipitation starts the process
again Saturday evening and continuing through noon Sunday. The NAM12
brings the precipitation band back north with a warm frontal region
late Sunday afternoon and evening. Looks like a long day of
marginal weather conditions. RS

&&

.FIRE WEATHER...A wet weekend lies ahead. Several stations on the
west side of Zones 475 and 422 have already reported 0.10 inches of
rain or greater. Precipitations will work across the district
through Saturday morning. Rain fall in the lower valleys should be
0.20 to 0.40 inches and the mountains 0.25 to 0.50 inches, except
the west slopes from Sun Valley to Stanley where an inch
accumulation of rain is possible. In the upper Snake Plain this
afternoon, expect southwest winds 30 to 40 mph, especially in the
Arco Desert area, although the minimum humidity will likely be 50
percent or greater. The second embedded disturbance comes in
Saturday evening through about noon Sunday, with one added twist.
The precipitation band at first moves east and south through
southeast Idaho, then moves back north with a warm frontal band late
Sunday afternoon and night, possibly as far north as a Sun Valley to
Driggs line. There is a third disturbance coming in on Tuesday
before a high pressure ridge begins to build over this area and
bring warmer temperatures 55-65F for the lower valleys and 40s to
lower 50s for the mountains by the end of the week. Elevations above
9000 feet in the Boulder Mountain area may accumulate 1 to 2 feet
of snow through Sunday. RS

&&

.PIH Watches/Warnings/Advisories...
Wind Advisory from noon today to 6 PM MDT this evening for
IDZ020.

&&

Nearby

Wind Advisories in Idaho, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.